| Model Number |
OMS-T10BTS |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/06/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during a laparoscopic hemicolectomy, the valve seal was damaged and sheath disengaged.A new trocar was used to resolve the issue.There was no patient injury.
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the balloon was had a hole.The obturator, valve seal and doors appeared intact.The obturator was received.The inflation syringe was received.Functionally, the button was pressed and the valve seal opened and closed properly.The valve doors moved and locked in place properly.A test insufflation bulb was attached to the insufflation port and supplied air was injected into the cannula.The air flowed through the tubing and cannula unrestricted.The lock collar move up and down the cannula and snapped securely in place.A water bath test was performed for possible leakage, no air bubbles were found.It was reported that there was damage to a seal in the device and a component disengaged from the device.The reported issues could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: sharp contact.Visual inspection of the product noted sharp damage on the trocar balloon.The product analysis noted evidence that the device was not used as in tended.This issue may occur when contact is made with a sharp surgical instrument during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: care must be exercised during insertion of the balloon as well as during the course of the procedure to avoid damaging the balloon with other instruments.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.